Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 65, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 10, 2018, 4:12 PM MST for Pima County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 4:12 PM MST (23:12 UTC)
- Expired
- Aug 10, 2018, 4:54 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WUUS55 KTWC 102312
SVRTWC
AZC019-110015-
/O.NEW.KTWC.SV.W.0065.180810T2312Z-180811T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
412 PM MST FRI AUG 10 2018
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
East central Pima County in southeastern Arizona...
* Until 515 PM MST.
* At 411 PM MST, severe thunderstorms were located along a line
extending from near Northwest Tucson to just east of Tanque Verde,
moving south at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Tucson, Tanque Verde, Drexel Heights, South Tucson, Catalina
Foothills, Sabino Canyon, Davis-Monthan Air Force Base and Saguaro
National Park East.
This includes the following highways...
Interstate 10 between mile markers 260 and 266.
Interstate 19 between mile markers 60 and 63.
Route 86 near mile marker 171.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3215 11102 3213 11055 3235 11054 3234 11089
TIME...MOT...LOC 2311Z 019DEG 9KT 3227 11090 3229 11058
HAIL...1.50IN
WIND...60MPH
$$
Meyer1 follow-up statement
897
WWUS55 KTWC 102354
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
454 PM MST FRI AUG 10 2018
AZC019-110002-
/O.CAN.KTWC.SV.W.0065.000000T0000Z-180811T0015Z/
Pima-
454 PM MST FRI AUG 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIMA COUNTY IS
CANCELLED...
The storms across northern and central Tucson have weakened below
severe limits. Therefore, the warning has been cancelled. However
heavy rain is still occurring with these thunderstorms.
LAT...LON 3215 11102 3213 11055 3235 11054 3234 11089
TIME...MOT...LOC 2348Z 019DEG 9KT 3218 11094 3220 11062
$$
MeyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:30 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 10, 2:30 PM MST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 230 PM MST Fri Aug 10 2018 .SYNOPSIS...Abundant moisture and a favorable flow pattern will provide an active period for thunderstorms with locally heavy rainfall at times into early next week. Daytime temperatures will also remain near or below seasonal normals. && .DISCUSSION...Isolated thunderstorms were redeveloping this afternoon across parts of southeast Arizona and along Mogollon Rim into the White Mountains. These thunderstorms were tracking southwestward at a rather fast pace so far. Thus, the idea of seeing some late night storms spreading in from the higher terrain of central and eastern Arizona was still plausible. Otherwise, expect mainly isolated thunderstorms most of the evening. Models keep a favorable flow pattern across the region for daily showers and thunderstorms through at least early next week. Thereafter, the high pressure ridge centered north of the area will shift southward next week with some warming aloft that might limit thunderstorm activity for a few days. High temperatures will return to normal readings as this high shifts southward. && .AVIATION...Valid through 12/00Z. Isolated to scattered TSRA/SHRA though late tonight. SCT-BKN cloud bases generally 8k-15k ft AGL. SFC winds this afternoon will generally follow typical diurnal trends and remain less than 12 kts, except gusty erratic outflow winds to 40 kts will be possible in and around TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The pattern remains favorable for scattered thunderstorm development areawide through the weekend. Near or slightly below normal temperatures will continue throughout the forecast period. Terrain driven 20-ft winds at less than 15 mph, except for in and around thunderstorms where strong outflows may occur. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 10, 2:49 PM MST, 1 hour 23 minutes before
Special Weather Statement National Weather Service Tucson AZ 249 PM MST FRI AUG 10 2018 AZZ504-507-513-514-102245- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 249 PM MST FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 345 PM MST... At 247 PM MST, Doppler radar was tracking a strong thunderstorm 5 miles northeast of Vail, or 10 to 15 miles southeast of Tucson, moving southwest at 10 mph. Small hail and winds in excess of 45 mph will be possible with this storm, along with heavy rain. Locations impacted include... Rita Ranch, Vail, I-10 southeast of Tucson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3225 11062 3217 11047 3178 11071 3205 11092 TIME...MOT...LOC 2147Z 035DEG 8KT 3210 11068 Meyer
Special weather statement, Aug 10, 3:31 PM MST, 41 minutes before
Special Weather Statement National Weather Service Tucson AZ 331 PM MST FRI AUG 10 2018 AZZ504-514-102315- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 331 PM MST FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 415 PM MST... At 330 PM MST, Doppler radar was tracking a strong thunderstorm near Oro Valley, moving southwest at 10 mph. Small hail and winds in excess of 45 mph will be possible with this storm, along with heavy rain. Locations impacted include... Northwest Tucson, Oro Valley, Marana, Tortolita, Flowing Wells, Casas Adobes, Catalina Foothills, Dove Mountain, Catalina and Catalina State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3251 11090 3244 11079 3221 11093 3246 11118 TIME...MOT...LOC 2230Z 045DEG 7KT 3245 11094 Meyer
Local storm report, Aug 10, 4:06 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
406 PM MST FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 W CATALINA 32.48N 110.92W
08/10/2018 E1.75 INCH PIMA AZ TRAINED SPOTTER
SPOTTER ESTIMATED GOLF BALL SIZE WITH 2" OF
RAINFALL MEASURED IN THE LAST HOUR.
&&
RHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:19 PM MST | Special Weather Statement | TWC | Pima | 56 min |
| Aug 9, 10:04 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 56 min |
| Aug 9, 11:06 PM MST | Special Weather Statement | TWC | Pima | 54 min |
| Aug 9, 11:27 PM MST | Dust Storm Advisory | TWC | Pinal | 93 min |
| Aug 9, 11:49 PM MST | Special Weather Statement | TWC | Pima | 41 min |
| Aug 10, 12:11 AM MST | Special Weather Statement | TWC | Pinal | 49 min |
| Aug 10, 12:48 AM MST | Dust Storm Advisory | TWC | Pima | 87 min |
| Aug 10, 2:49 PM MST | Special Weather Statement | TWC | 56 min | |
| Aug 10, 3:31 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 10, 3:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 10, 3:55 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 10, 4:04 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Aug 10, 4:38 PM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Aug 10, 4:41 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.